Phoenix Rising: The Gift That Keeps on Giving All Year Long
This holiday season Jody Smith turns her eyes to the people of Phoenix Rising and gives thanks for you all ...
Discuss the article on the Forums.

Any Idea why Thiamin Can Worsen Muscle Stiffness?

Discussion in 'General Treatment' started by Oberon, Nov 18, 2017.

  1. Oberon

    Oberon Senior Member

    Messages:
    188
    Likes:
    304
    Hi Everyone,

    I was wondering if anyone has any ideas on how Thiamine can worsen muscle stiffness? I've trialed thiamine a few times in the past few weeks and each time it worsens my muscle stiffness. I'm trying to figure out if it could worsening another deficiency.

    Any ideas?
     
  2. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,617
    Likes:
    3,595
    Potassium and magnesium.
     
    Oberon, keenly and pibee like this.
  3. Mary

    Mary Senior Member

    Messages:
    2,803
    Likes:
    6,278
    Southern California
    B1 caused my phosphorous levels to drop. The solution wasn't to stop the B1 but to increase my phosphorous. I did this by drinking kefir and eating sunflower seeds, and also took a very low dose of monosodium phosphate.

    But I don't know if low phosphorous causes muscle stiffness - for me it caused severe fatigue. Here's an interesting article about refeeding syndrome, which usually pertains to people being fed after prolonged fasting or starvation, anorexia etc., but I think it's somewhat applicable to people with ME/CFS too - e.g., the low potassium that so often occurs when we add in B12 or folate, etc. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2440847/
     
    Oberon, pattismith and Learner1 like this.
  4. keenly

    keenly Senior Member

    Messages:
    565
    Likes:
    563
    UK
    Correcting B1 deficiency requires Magnesium, meaning levels will drop. Take them together and study Dr Lonsdale's work on it. Google search his name with thiamine.
     
    Mary and pattismith like this.
  5. pattismith

    pattismith Senior Member

    Messages:
    742
    Likes:
    1,027
    Yes, I experienced this as well. Which form of B1 did you take ? And what dose?
    I noticed that thiamine injections was the best for me, it took some trials and errors to find the suitable dose for me.
     
  6. Oberon

    Oberon Senior Member

    Messages:
    188
    Likes:
    304
    The thiamine I tried was Bentofiamine, in the past I've tried Coenzymated Sublingual thiamine with the same reaction.

    I have very funky reactions to electrolyte supplements these days, but I still gave a few of them a go with the below results:

    Magnesium - Low Dose Mag Oxide (80mg elemental) Relaxed some muscles and gave some mental relaxation, but it made other muscles more stiff, and also resulted in some difficulty breathing and that feeling where somethings in your throat. I tried the same thing with Mag Malate and same result.

    Calcium - 100mg (Coral Calcium) - Resulted in worsened stiffness.

    Potassium - 300mg from V8 - It helped a bit with the calf cramps, but ends up resulting in lower back cramps. My stomach can't tolerate supplemental potassium, I've had very bad reactions to it, especially citrate and gluconate. Even V8 is difficult to handle.

    Monosodium Phosphate - Tried it yesterday and ended up resulting in a lot of calf muscle twitching and slightly worsened tightness. I also tried eating a ton of sunflower seeds today without any noticeable positive or negative effect.

    Sodium - No benefit or negative reaction.

    Note: All doses I use are low due to potential reactions. I used to take high doses of magnesium along with other electrolytes without issue, but after a bad crash in 2016 from Methylation experiments going wrong I haven't been able to tolerate certain supplements that I used to tolerate without issue.

    I'm baffled what it could be. It's not just thiamine that causes worsened stiffness, I get the same thing when I try to take Vitamin D, which I'm not deficient in, but can't tolerate supplementing it anymore. (Pre-CFS I took it for years without issue.)

    I feel like there's something really simple I'm missing, but I'm out of ideas.
     
  7. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,617
    Likes:
    3,595
    Zinc? Molybdenum? Most times it is the right combination of something and another... When I am experimenting with minerals and vitamins I read http://www.acu-cell.com/acn.html
     
  8. Eastman

    Eastman Senior Member

    Messages:
    297
    Likes:
    249
    @Oberon

    Magnesium glycinate helps my muscles relax but I think you've also tried that already.

    Maybe it's a paradoxical reaction. From Vitamin Therapy Paradox: Getting Worse before Getting Better:
    I suspect from your previous thread that your methylation treatment induced a B1 deficiency.
     
    sb4 likes this.
  9. pattismith

    pattismith Senior Member

    Messages:
    742
    Likes:
    1,027
    maybe you could give a try to mineral water rich in potassium?

    I got some relief from it.

    and for magnesium, there is several forms, so maybe one would suit you best. (glycinate, citrate, orotate...)

    I also had relief from muscles stiffness with Ubiquinol. Just pay attention to headaches, it can be a side effect.
     

See more popular forum discussions.

Share This Page